Alert archive / Texas / Small Craft Advisories in 2009

Small Craft Advisory 113, NWS Brownsville, TX

December 28, 2009

NWS Brownsville, TX issued this small craft advisory at Dec 28, 2009, 11:53 PM CST. It took effect at Dec 29, 2009, 12:00 PM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2009, 11:53 PM CST (05:53 UTC)
In effect from
Dec 29, 2009, 12:00 PM CST
Expired
Dec 29, 2009, 3:27 PM CST
In force
3 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WHUS74 KBRO 290553
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1153 PM CST MON DEC 28 2009

...SOUTHERLY FLOW WILL INCREASE SEAS TO 7 FEET OFFSHORE THIS AFTERNOON...

.AN UPPER TROUGH WILL BRING SHOWERS TO THE LOWER TEXAS GULF WATERS
TODAY AND INDUCE STRONG SOUTHERLY WINDS SHIFTING NORTH BY MIDNIGHT.

GMZ170-175-291400-
/O.NEW.KBRO.SC.Y.0113.091229T1800Z-091230T0600Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1153 PM CST MON DEC 28 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TUESDAY TO MIDNIGHT
CST TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TUESDAY TO MIDNIGHT
CST TUESDAY NIGHT. 

SOUTHERLY FLOW WILL INCREASE SEAS TO 7 FEET OFFSHORE THIS
AFTERNOON. AN UPPER TROUGH WILL BRING SHOWERS TO THE LOWER TEXAS
GULF WATERS TODAY AND INDUCE STRONG SOUTHERLY WINDS SHIFTING NORTH
BY MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PHILO
2 follow-up statements
243 
WHUS74 KBRO 291515
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
915 AM CST TUE DEC 29 2009

...SOUTH WINDS AND SEAS TO BRIEFLY INCREASE LATER THIS AFTERNOON
AND EVENING. 

.PRESSURE GRADIENT EAST OF A DEVELOPING COASTAL TROUGH IS EXPECTED
TO STRENGTHEN BRIEFLY ALLOWING WINDS AND SEAS TO INCREASE ACROSS
THE OUTER OFFSHORE WATERS THIS AFTERNOON AND EVENING. 

GMZ170-175-292130-
/O.CON.KBRO.SC.Y.0113.091229T1800Z-091230T0600Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
915 AM CST TUE DEC 29 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT CST TONIGHT...

WINDS BECOMING SOUTHEAST TO SOUTH AND INCREASING NEAR 20 KNOTS
LATER THIS AFTERNOON. SEAS SHOULD BUILD APPROACHING 7 FEET BY THIS
EVENING. THE ROUGH CONDITIONS TO GRADUALLY RELAX AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GB
157 
WHUS74 KBRO 292127
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
327 PM CST TUE DEC 29 2009


GMZ170-175-292230-
/O.CAN.KBRO.SC.Y.0113.000000T0000Z-091230T0600Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
327 PM CST TUE DEC 29 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND SEAS HAVE DECREASED TO BELOW SMALL CRAFT ADVISORY
CRITERIA AND ARE NOT EXPECTED TO INCREASE THROUGH TONIGHT.  

$$

65

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 7:53 PM CST, 4 hours earlier.

Area forecast discussion, Dec 28, 7:53 PM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
753 PM CST MON DEC 28 2009

.DISCUSSION...CURRENT FORECAST APPEARS ON TRACK FOR TONIGHT IN
TERMS OF WINDS...SKY COVER...PRECIPITATION...AND TEMPERATURES...SO
NO UPDATES PLANNED AT THIS TIME. DEVELOPMENT OF SURFACE TROUGH AND
SUBSEQUENT AREA OF LOW PRESSURE ALONG THE LOWER TEXAS COAST WILL
PRODUCE OPPORTUNITY FOR PRECIPITATION OVER DEEP SOUTH TEXAS AND
THE ADJACENT COASTAL WATERS THROUGH THE NEXT 48 HOURS. REINFORCING
SURGE OF COLD AIR WILL PUSH INTO THE RIO GRANDE VALLEY NEW YEAR/S
EVE AND DAY...WITH LITTLE TO NO RAINFALL EXPECTED. MAJORITY OF
FIRST WEEK OF JANUARY APPEARS WET WITH DEVELOPMENT OF STUBBORN
COASTAL TROUGH AND AREA OF LOW PRESSURE ALONG THE LOWER TEXAS
COAST.
&&

.MARINE...BOY020 REPORTED A WIND FROM THE NORTH AT 14 KNOTS GUSTING
TO 18 KNOTS WITH SEAS 6.2 FEET AT 8 SECONDS. THE PRESSURE GRADIENT
WILL BE RELAXED ENOUGH TONIGHT TO BE JUST BELOW SMALL CRAFT ADVISORY
CRITERIA. WINDS WILL INCREASE BY TUESDAY MORNING CAUSING POSSIBLE
SMALL CRAFT ADVISORIES IN THE OPEN WATERS AT THAT TIME. HIGH
PRESSURE REINFORCEMENT ON TUESDAY WILL CREATE ANOTHER COASTAL
TROUGH AND UNSETTLED MARINE WEATHER. HIGH PRESSURE WILL OVERPOWER
THE TROUGH ON WEDNESDAY...BRINGING MODERATE NORTHWEST WINDS ACROSS
THE ENTIRE MARINE AREA...AND A SLOW END TO RAINS BY WEDNESDAY
NIGHT. A COLD FRONT ARRIVING THURSDAY NIGHT WILL CAUSE STRONG NORTH
WINDS LEADING TO SMALL CRAFT ADVISORY CONDITIONS THROUGH THE DAY.
&&

.AVIATION...VFR CIGS WILL BE THE RULE FOR THE REGIONAL AIRPORTS
THROUGH TUESDAY MORNING BECOMING MVFR BY TUESDAY AFTERNOON WITH
TEMPO IFR CIGS/VSBYS IN AREAS OF RAIN. WINDS WILL BE LIGHT FROM THE
NORTHWEST TONIGHT BECOMING MODERATE ON TUESDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  54  62  49  58 /  20  90  80  50
BROWNSVILLE          52  62  48  58 /  20  90  80  50
HARLINGEN            49  57  47  58 /  20  90  80  50
MCALLEN              48  54  47  60 /  20  90  70  40
RIO GRANDE CITY      45  49  44  60 /  30  90  30  20
SOUTH PADRE ISLAND   57  63  49  59 /  20  90  80  50
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS...TOMASELLI-66
MARINE/AVIATION/MESO...FLATT-65
Hazardous weather outlook, Dec 28, 2:03 PM CST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
203 PM CST MON DEC 28 2009

TXZ248>257-291100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
203 PM CST MON DEC 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

POCKETS OF MODERATE TO HEAVY RAIN TUESDAY MAY PRODUCE PONDING OF
WATERS ON ROADWAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-291100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
203 PM CST MON DEC 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SMALL CRAFT ADVISORY OF THE OFFSHORE WATERS UNTIL 6 PM TODAY.
THERE WILL BE HIGH RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP AT TIMES ON WEDNESDAY
THROUGH FRIDAY DUE TO UNSETTLED WEATHER ACROSS THE LOWER TEXAS
COAST. A COASTAL TROUGH WILL INTERACT WITH UPSTREAM HIGH PRESSURE
TO INFLUENCE LOCAL WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Texas, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.